Alert archive / South Dakota / Wind Advisories in 2022
Wind Advisory 16, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Apr 19, 2022, 3:10 AM CDT for Dixon County, Nebraska; 14 counties in South Dakota. It took effect at Apr 19, 2022, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 3:10 AM CDT (08:10 UTC)
- In effect from
- Apr 19, 2022, 7:00 AM CDT
- Expired
- Apr 19, 2022, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
Counties Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Sanborn County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 112 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853 WWUS73 KFSD 190810 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 310 AM CDT Tue Apr 19 2022 SDZ050-052-057-058-063-064-191615- /O.NEW.KFSD.WI.Y.0016.220419T1200Z-220419T2300Z/ Gregory-Jerauld-Brule-Aurora-Charles Mix-Douglas- 310 AM CDT Tue Apr 19 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Gregory, Jerauld, Brule, Aurora, Charles Mix and Douglas Counties. This includes the Tribal Lands of the Yankton Sioux Tribal Nation. * WHEN...From 7 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Relative humidity values of 20 to 30 percent combined with the strong winds will lead to very high to extreme fire danger conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NEZ013-SDZ038-053-059-060-065-068>070-191615- /O.NEW.KFSD.WI.Y.0016.220419T1500Z-220420T0000Z/ Dixon-Beadle-Sanborn-Davison-Hanson-Hutchinson-Bon Homme-Yankton- Clay- 310 AM CDT Tue Apr 19 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In South Dakota, Beadle, Sanborn, Davison, Hanson, Hutchinson, Bon Homme, Yankton and Clay Counties. In Nebraska, Dixon County. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Relative humidity values of 20 to 30 percent combined with the strong winds will lead to very high to extreme fire danger conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
3 follow-up statements
612 WWUS73 KFSD 191544 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1044 AM CDT Tue Apr 19 2022 SDZ050-052-057-058-063-064-192300- /O.CON.KFSD.WI.Y.0016.000000T0000Z-220419T2300Z/ Gregory-Jerauld-Brule-Aurora-Charles Mix-Douglas- 1044 AM CDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Brule, Jerauld, Gregory, Douglas, Charles Mix and Aurora Counties. This includes the Tribal Lands of the Yankton Sioux Tribal Nation. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will also lead to increased fire danger risks in the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NEZ013-SDZ038-053-059-060-065-068>070-200000- /O.CON.KFSD.WI.Y.0016.000000T0000Z-220420T0000Z/ Dixon-Beadle-Sanborn-Davison-Hanson-Hutchinson-Bon Homme-Yankton- Clay- 1044 AM CDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In South Dakota, Clay, Sanborn, Bon Homme, Hutchinson, Davison, Yankton, Hanson and Beadle Counties. In Nebraska, Dixon County. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will also lead to increased fire danger risks in the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
426 WWUS73 KFSD 192301 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 601 PM CDT Tue Apr 19 2022 SDZ050-052-057-058-063-064-200015- /O.EXP.KFSD.WI.Y.0016.000000T0000Z-220419T2300Z/ Gregory-Jerauld-Brule-Aurora-Charles Mix-Douglas- 601 PM CDT Tue Apr 19 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... Southeasterly winds in this area have weakened below criteria, and thus the Wind Advisory will expire at 6 PM. Winds remain breezy overnight, with gusts to 40 mph possible. $$ NEZ013-SDZ038-053-059-060-065-068>070-200015- /O.CON.KFSD.WI.Y.0016.000000T0000Z-220420T0000Z/ Dixon-Beadle-Sanborn-Davison-Hanson-Hutchinson-Bon Homme-Yankton- Clay- 601 PM CDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph. * WHERE...In South Dakota, Clay, Sanborn, Bon Homme, Hutchinson, Davison, Yankton, Hanson and Beadle Counties. In Nebraska, Dixon County. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will also lead to increased fire danger risks in the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
944 WWUS73 KFSD 192357 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 657 PM CDT Tue Apr 19 2022 NEZ013-SDZ038-053-059-060-065-068>070-200100- /O.EXP.KFSD.WI.Y.0016.000000T0000Z-220420T0000Z/ Dixon-Beadle-Sanborn-Davison-Hanson-Hutchinson-Bon Homme-Yankton- Clay- 657 PM CDT Tue Apr 19 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Southeasterly winds have weakened below criteria, and thus the Wind Advisory will expire at 7 PM. Winds remain breezy overnight, with gusts to 40 mph possible. $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Apr 18, 10:42 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 18, 10:42 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1042 PM CDT Mon Apr 18 2022 .SHORT TERM...(This Evening through Tuesday) Issued at 243 PM CDT Mon Apr 18 2022 Surface observations continue to show mixy northwest winds gusting 25-40 mph this afternoon, but winds will weaken quickly with sunset. Tonight, expect light northerly winds to turn east and eventually settle southeast as sfc high pressure slides by to the east overnight. This evening, clear skies will prevail with dry northwest flow. Satellite shows snow cover east of I-29 melting in a hurry this afternoon, but nocturnal radiational cooling early this evening will still make for a chilly night. Temperatures will drop into the 20s to 30s pretty quickly tonight, but increasing cirrus and warm air advection help temperatures moderate slightly heading into Tuesday morning. Height rises aloft and the sfc trough preparing to eject from the High Plains means warm air advection will make for a slightly warmer day Tuesday. Bumped up highs slightly for Tuesday. Expect the warmest air west of the James River Valley, where temperatures will peak in the upper 50s to mid 60s, vs cooler with highs in the 40s to near 50 degrees along and east of the I-29 corridor. Model soundings support increasing mid level clouds Tuesday morning, spreading eastward through the region with the mid level front and a weakly unstable layer. Though the GFS and some hi-res guidance support a period of light rain, suspect the dry sub cloud layer will prevent much if anything from reaching the sfc so maintained sprinkles for a period Tuesday. More impactful to outdoor activities will once again be breezy southerly winds gusting 30-40 mph. Will need to monitor areas near and west of a Huron to Mitchell to Sioux City line with high to very high fire danger Tuesday where the strongest winds and warm air advection will bring highs near or above 60 degrees. For more details, read the Fire Weather discussion section below. .LONG TERM...(Tuesday Night through Monday) Issued at 243 PM CDT Mon Apr 18 2022 Late Tuesday night, the mid level wave upstream ejects from the Northern Rockies and tracks the associated sfc trough eastward into the Dakotas and Central Plains. 12z guidance is trending further south with the mid level wave, spreading in higher rain chances and further west than previously. Thus GEFS and Euro ensemble guidance have pushed a 50+ percent chance of over 0.10 inches of rain across nearly all of the forecast area (driest in central SD). Could see a few rumbles of thunder Wednesday morning and maybe as much as a quarter to half inch of rain for areas east of I-29, but the positively tilted upper trough tracks well to our north along the international border and keeps most instability (and thus potential for locally higher 0.50"+ rainfall amounts) well to our south. Rain should be exiting eastward of I-29 Wednesday afternoon. Strong ridging brings above normal temperatures and dry conditions for Thursday, allowing for a strong upper trough to create more amplified flow in the West. On Friday, deterministic models are in good agreement in the upper trough trekking east with a strong CO low draping a warm front eastward into the Central Plains. In fact, high temperatures are progged to reach the 60s to perhaps even low to mid 80s Friday. Height falls aloft, moderate instability, and strong 0-6km deep layer shear combined with potential warm frontal proximity may provide ingredients for thunderstorms across the region as highlighted in the SPC Day 5 outlook. Though confidence in any details is low, Friday and Friday night will be a period to monitor for severe weather potential. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1034 PM CDT Mon Apr 18 2022 Light winds tonight increase and turn southeasterly by daybreak Tuesday. Gusts are expected to be around 30 to 40 knots during the afternoon and evening, with the strongest gusts west of I-29. VFR conditions prevail through the period, although mid and upper clouds increase overnight into early Tuesday morning. Some flurries (morning) and sprinkles are possible after sunrise into the early afternoon, with the better chances east of I-29 early Tuesday afternoon. && .FIRE WEATHER... Issued at 243 PM CDT Mon Apr 18 2022 As of mid afternoon, gusty northwest winds are exceeding expectations, peaking 35-45 mph east of the James River Valley. Additionally RH values have dipped to 20 to 35 percent across the region, aside from areas that received snowfall yesterday. Thus critical or near critical conditions are occurring across much of southeast SD, far northeast NE, and near the Sioux City metro area. Fire danger should improve around sunset as winds quickly weaken and temperatures start to fall, increasing humidity levels. Elevated fire danger continues Tuesday for portions of the region. Winds will be southeasterly with gusts of 25-40 mph. However mid level cloudiness should keep minimum RH values above 30 percent east of the James River Valley. Main area of concern continues to be along and west of the James River Valley where more sunshine will bring high temperatures near to above 60 degrees and RH values into the 20s Tuesday afternoon. At this point, humidity values do not look to dip low enough to cause critical conditions to occur so will forego any headlines and continue to monitor. Although gusty winds and minimum RH values below 30 percent may occur on Wednesday, there is a greater chance of receiving over 0.10 inches of rain Wednesday, so am not expecting fire danger to be as great of a concern with higher potential for wet fuels. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...BP LONG TERM...BP AVIATION...SG FIRE WEATHER...BP
Hazardous weather outlook, Apr 18, 8:19 PM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 819 PM CDT Mon Apr 18 2022 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-053>056-059>062-065>071-200130- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Sanborn-Miner- Lake-Moody-Davison-Hanson-McCook-Minnehaha-Hutchinson-Turner- Bon Homme-Yankton-Union- 819 PM CDT Mon Apr 18 2022 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Southeasterly gusts between 30 to 40 mph, coupled with dry antecedent conditions will result in high to very high danger across the region on Tuesday. Thunderstorm chances return to the region Friday and Friday night. Some stronger storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ050-052-057-058-063-064-200130- Gregory-Jerauld-Brule-Aurora-Charles Mix-Douglas- 819 PM CDT Mon Apr 18 2022 This Hazardous Weather Outlook is for central South Dakota and south central South Dakota. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Southeasterly gusts between 35 to 50 mph, coupled with dry antecedent conditions, and relative humidity values near 30 percent will result in very high danger across the region on Tuesday. Thunderstorm chances return to the region Friday and Friday night. Some stronger storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:15 AM CDT | Red Flag Warning | FSD | Aurora, Bon Homme, Davison, Douglas, Hanson, Hutchinson and 3 more | 16 hr |
Nearby
Wind Advisories in South Dakota, 2022Wind Advisories in Nebraska, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.